Alert archive / South Dakota / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 133, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 9, 2009, 7:25 AM CDT for Clay County, South Dakota. It was in force for 35 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2009, 7:25 AM CDT (12:25 UTC)
- Expired
- Jul 9, 2009, 8:00 AM CDT
- In force
- 35 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
County Clay County, SD
The radar
The Sioux Falls radar (KFSD), 91 km from the middle of the area, began a volume at 12:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 7:30 AM CDT | HAIL 1 | 3 Sw Meckling, SD | |
| Jul 9, 7:30 AM CDT | HAIL 1.25 | 2 Sw Meckling, SD | |
| Jul 9, 7:31 AM CDT | HAIL 1.75 | Gayville, SD | RELAYED BY WNAX |
| Jul 9, 7:32 AM CDT | HAIL 1 | 3 E Meckling, SD | |
| Jul 9, 7:34 AM CDT | HAIL 1 | Meckling, SD | COVERING HIGHWAY 50 NEAR MECKLING |
| Jul 9, 7:38 AM CDT | HAIL 1 | 2 S Meckling, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 3:41 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 0.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 709 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFSD 091225
SVRFSD
SDC027-091300-
/O.NEW.KFSD.SV.W.0133.090709T1225Z-090709T1300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
725 AM CDT THU JUL 9 2009
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CLAY COUNTY IN SOUTHEAST SOUTH DAKOTA
* UNTIL 800 AM CDT
* AT 726 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MECKLING...OR 8 MILES WEST OF VERMILLION...AND WAS
MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
VERMILLION AROUND 740 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DESTRUCTIVE HAIL...BY
MOVING TO A STRONG SHELTER. A WELL BUILT PERMANENT BUILDING IS
BEST...PREFERABLY TOWARD THE INSIDE OF THE BUILDING AND AWAY FROM
OUTSIDE WALLS AND WINDOWS.
THIS STORM HAS A HISTORY OF LARGE DAMAGING HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
THURSDAY MORNING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND
NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA.
&&
LAT...LON 4273 9689 4272 9697 4276 9698 4277 9713
4280 9717 4293 9717 4293 9712 4289 9682
4271 9682 4271 9683
TIME...MOT...LOC 1226Z 283DEG 34KT 4282 9708
$$
LIEBL2 follow-up statements
000
WWUS53 KFSD 091236
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
736 AM CDT THU JUL 9 2009
SDC027-091300-
/O.CON.KFSD.SV.W.0133.000000T0000Z-090709T1300Z/
CLAY SD-
736 AM CDT THU JUL 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR SOUTHERN CLAY COUNTY...
AT 735 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR MECKLING...OR NEAR VERMILLION...MOVING SOUTHEAST AT
25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
VERMILLION AROUND 745 AM CDT...
AT 731 AM CDT...EMERGENCY MANAGERS REPORTED HALF DOLLAR SIZED HAIL
2 MILES SOUTHWEST OF MECKLING WITH THIS STORM. IF YOU ARE IN THE PATH OF THE
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. THIS IS AN
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
THURSDAY MORNING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND
NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA.
&&
LAT...LON 4273 9689 4272 9697 4276 9698 4277 9713
4280 9717 4293 9717 4293 9712 4289 9682
4271 9682 4271 9683
TIME...MOT...LOC 1235Z 301DEG 21KT 4279 9702
$$
LIEBL000
WWUS53 KFSD 091300
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
800 AM CDT THU JUL 9 2009
SDC027-091310-
/O.EXP.KFSD.SV.W.0133.000000T0000Z-090709T1300Z/
CLAY SD-
800 AM CDT THU JUL 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CLAY COUNTY EXPIRES
AT 800 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE...HOWEVER DIME TO NICKLE SIZED HAIL AND HEAVY
RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
THURSDAY MORNING FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND
SOUTHEAST SOUTH DAKOTA.
LAT...LON 4273 9689 4272 9697 4276 9698 4277 9713
4280 9717 4293 9717 4293 9712 4289 9682
4271 9682 4271 9683
TIME...MOT...LOC 1236Z 301DEG 21KT 4279 9701
$$
LIEBLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:15 AM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jul 9, 3:15 AM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 315 AM CDT THU JUL 9 2009 .DISCUSSION... THUNDERSTORMS TO CONTINUE TO PUSH ACROSS THE AREA EARLY THIS MORNING. THUNDERSTORMS CURRENTLY ALONG I29 ASSOCIATED WITH AN ELEVATED WARM FRONT ARE MOVING INTO SLIGHTLY MORE STABLE AIR...SUCH THAT A GENERAL WEAKENING WILL CONTINUE. SEVERE THREAT WITH THESE STORMS IS MINIMAL. BETTER CHANCE FOR SEVERE THUNDERSTORMS WITH THOSE THAT ARE CURRENTLY TIED TO THE COLD FRONT IN CENTRAL SD. IF STORMS BECOME REMOVED FROM THE BNDRY...SEVERE THREAT WILL DIMINISH SIGNIFICANTLY...OTHERWISE 60 MPH WINDS AND QUARTER SIZE HAIL ARE LIKELY INTO THE JAMES VALLEY. ANOTHER ROUND OF SEVERE STORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING. SFC FRONT TO CHECK UP ACROSS SE SD THIS MORNING AND REMAIN NEARLY STATIONARY THIS AFTERNOON. PROVIDED STORMS DO NOT BACK BUILD DOWN THE FRONT THROUGHOUT THE DAY...AND STRATUS CLEARS SOME IN THE AFTERNOON...THUNDERSTORMS SHOULD POP NEAR THE SFC BNDRY LATE IN THE DAY. MAIN CHANCES FOR THUNDERSTORMS WILL BE ALONG AND E OF A LINE FROM BROOKINGS TO YANKTON. INITIAL DEVELOPMENT OF CONVECTION POINTS TO DISCRETE SUPERCELLS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND TORNADOES. ML CAPES OF AROUND 2500 J/KG AND 0-6 KM SHEAR OF 50KTS SUPPORTS ROTATING UPDRAFTS...AND IS THERE IS ENOUGH LOW LEVEL SHEAR...ESPECIALLY NEAR THE BNDRY THAT TORNADOES ARE A POSSIBILITY. WILL ALSO HAVE TO WATCH THE POTENTIAL FOR FLOODING...MAINLY OVER FAR SE SD AND NW IA...WHERE RECENT RAINS HAVE SATURATED THE SOIL. THIS IS ALSO THE MOST FAVORABLE AREA FOR HEAVY RAINS THIS EVENING WITH PRECIPITABLE WATER 1.5-2 INCHES. PLUS COULD SEE CONTINUED REDEVELOPMENT OF THUNDERSTORMS ALONG THE 850 THERMAL GRADIENT LATE INTO THE EVENING...AND POTENTIALLY THROUGH THE NIGHT. NO FLASH FLOOD WATCH TO BE ISSUED AT THIS TIME...BUT MAY BE SOMETHING FOR LATER SHIFTS TO CONSIDER. INCREASED POPS FOR LATE THU TONIGHT INTO FRI AS THERE COULD BE ANOTHER ROUND OF THUNDERSTORMS DEVELOP ALONG THE MIDLEVEL BNDRY AS TROPICAL ENERGY RIDES OVER THE BNDRY. MAIN CHANCES APPEAR TO BE ALONG AND SOUTH OF I90. CHANCES FOR PRECIPITATION SHOULD END FROM W TO E FRI INTO FRI EVENING AS HIGH PRESSURE BUILDS INTO THE AREA AND A COLD FRONT DRIVES S INTO SRN NE AND IA. DRY THROUGH THE && .AVIATION... SHOWERS AND THUNDERSTORMS OVER MUCH OF THE AREA EARLY THIS MORNING...BUT COVERAGE TO DECREASE AND MAINLY BE CONFINED TO SW MN LATER THIS MORNING. A COLD FRONT OVER CNTRL SD EARLY THIS MORNING TO BECOME STATIONARY OVER ERN SD LATE THIS MORNING. MORE THUNDERSTORMS MAY DEVELOP ALONG THE STATIONARY FRONT THIS AFTERNOON...AND MOVE INTO NW THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THESE STORMS. && .FSD WATCHES/WARNINGS/ADVISORIES... IA...NONE. MN...NONE. NE...NONE. SD...NONE. && 97
Hazardous weather outlook, Jul 9, 4:20 AM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 420 AM CDT THU JUL 09 2009 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-101200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 420 AM CDT THU JUL 09 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... AFTER MORNING THUNDERSTORMS...SOME OF WHICH MAY PRODUCE QUARTER SIZED HAIL AND 60 MPH WINDS...ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO DEVELOP LATE THIS AFTERNOON ALONG A FRONTAL BOUNDARY STRETCHED ACROSS SOUTHEAST SOUTH DAKOTA. THE MAIN CHANCE FOR THUNDERSTORMS WILL BE ALONG AND EAST OF A LINE FROM BROOKINGS TO YANKTON. SOME OF THESE THUNDERSTORMS MAY BE SEVERE PRODUCING HAIL TO THE SIZE OF GOLF BALLS...70 MPH WINDS...AND POSSIBLY TORNADOES. STORMS ARE EXPECTED TO MOVE INTO SOUTHWEST MINNESOTA AND NORTHWEST IOWA IN THE EVENING. FLOODING... THUNDERSTORMS WHICH ARE EXPECTED TO MOVE ACROSS THE AREA THIS EVENING...WILL PRODUCE HEAVY RAIN...AND MAY PRODUCE LOCALIZED FLASH FLOODING...ESPECIALLY IN LOCATIONS WHICH RECEIVED HEAVY RAINS THE LAST FEW DAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY ACROSS MUCH OF THE AREA...ALTHOUGH THE BEST CHANCE WILL BE ALONG AND SOUTH OF INTERSTATE 90. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME...HOWEVER LOCALLY HEAVY RAIN AND SMALL HAIL IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 3 PM CDT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 97
In the hours before
Local storm report, Jul 9, 6:36 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
636 AM CDT THU JUL 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 AM HAIL SCOTLAND 43.15N 97.72W
07/09/2009 E1.00 INCH BON HOMME SD TRAINED SPOTTER
1 INCH HAIL IN ADDTION TO VERY HEAVY RAIN
&&
DMORINLocal storm report, Jul 9, 6:41 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
641 AM CDT THU JUL 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 AM HAIL 3 W LESTERVILLE 43.04N 97.65W
07/09/2009 E1.00 INCH BON HOMME SD EMERGENCY MNGR
&&
DMORINLocal storm report, Jul 9, 6:47 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
647 AM CDT THU JUL 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 AM TSTM WND GST TABOR 42.95N 97.66W
07/09/2009 E55 MPH BON HOMME SD AMATEUR RADIO
50 TO 55 MPH WINDS WITH VERY HEAVY RAIN
&&
DMORINLocal storm report, Jul 9, 6:53 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
653 AM CDT THU JUL 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 AM TSTM WND GST LESTERVILLE 43.04N 97.59W
07/09/2009 E70.00 MPH YANKTON SD EMERGENCY MNGR
60 TO 70 MPH WIND. DOWNED TREES AND LOTS OF TREE DAMAGE
0649 AM HAIL LESTERVILLE 43.04N 97.59W
07/09/2009 E1.00 INCH YANKTON SD EMERGENCY MNGR
&&
DMORINLocal storm report, Jul 9, 7:08 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
708 AM CDT THU JUL 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HAIL 1 S UTICA 42.97N 97.50W
07/09/2009 E1.75 INCH YANKTON SD TRAINED SPOTTER
40 TO 50 MPH WINDS
&&
BTLocal storm report, Jul 9, 7:16 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
716 AM CDT THU JUL 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM HAIL 2 NW SCOTLAND 43.17N 97.75W
07/09/2009 E1.00 INCH BON HOMME SD TRAINED SPOTTER
PEA TO QUARTER SIZE HAIL. TREES STRIPPED OF LEAVES.
0610 AM TSTM WND GST 2 NW SCOTLAND 43.17N 97.75W
07/09/2009 E90.00 MPH BON HOMME SD TRAINED SPOTTER
70 TO 90 MPH WIND GUST TOOK OUT 40 FOOT LONG QUANSET
BUILDING. LARGE TREE IN YARD STRIPPED OF LEAVES.
&&
DMORINThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 10:47 PM CDT | Severe Thunderstorm Warning | FSD | Brule | 43 min |
| Jul 9, 1:37 AM CDT | Severe Thunderstorm Warning | FSD | Hanson, McCook | 38 min |
| Jul 9, 2:12 AM CDT | Severe Thunderstorm Warning | FSD | Hutchinson, McCook, Minnehaha, Turner | 48 min |
| Jul 9, 2:46 AM CDT | Severe Thunderstorm Warning | FSD | Charles Mix, Gregory | 33 min |
| Jul 9, 3:10 AM CDT | Severe Thunderstorm Warning | FSD | Beadle | 65 min |
| Jul 9, 3:52 AM CDT | Severe Thunderstorm Warning | FSD | Jerauld | 38 min |
| Jul 9, 4:13 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Brule, Jerauld | 32 min |
| Jul 9, 4:29 AM CDT | Severe Thunderstorm Warning | FSD | Jerauld | 31 min |
| Jul 9, 4:35 AM CDT | Severe Thunderstorm Warning | FSD | Aurora | 40 min |
| Jul 9, 4:45 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Davison, Hanson, Sanborn | 45 min |
| Jul 9, 5:02 AM CDT | Severe Thunderstorm Warning | FSD | Hanson, Hutchinson, Miner, Sanborn | 43 min |
| Jul 9, 5:10 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Charles Mix, Douglas, Hutchinson | 35 min |
| Jul 9, 5:22 AM CDT | Severe Thunderstorm Warning | FSD | Davison, Hanson, Hutchinson, Lake, McCook, Miner | 38 min |
| Jul 9, 5:26 AM CDT | Severe Thunderstorm Warning | FSD | Davison, Hanson | 34 min |
| Jul 9, 5:43 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Douglas, Hutchinson, Yankton | 47 min |
| Jul 9, 5:55 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Hanson, Hutchinson, Lincoln, McCook, Minnehaha and 2 more | 34 min |
| Jul 9, 6:23 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Hutchinson, Yankton | 52 min |
| Jul 9, 7:12 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Yankton | 33 min |
| Jul 9, 8:03 AM CDT | Severe Thunderstorm Warning | FSD | Union | 42 min |
| Jul 9, 8:29 AM CDT | Severe Thunderstorm Warning | FSD | Union | 61 min |
| Jul 9, 10:50 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Lincoln, Turner, Union | 25 min |
| Jul 9, 11:14 AM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Union | 31 min |
| Jul 9, 12:07 PM CDT | Flash Flood Watch | FSD | Bon Homme, Brookings, Clay, Hutchinson, Lake, Lincoln and 6 more | 21 hr |
| Jul 9, 2:02 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Union | 28 min |
| Jul 9, 2:28 PM CDT | Flash Flood Warning | FSD | Clay, Union, Yankton | 93 min |
| Jul 9, 2:28 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Union, Yankton | 32 min |
| Jul 9, 2:48 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Union | 27 min |
| Jul 9, 3:15 PM CDT | Severe Thunderstorm Warning | FSD | Union | 30 min |
| Jul 9, 3:24 PM CDT | Flash Flood Warning | FSD | Union | 85 min |
| Jul 9, 6:48 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln | 42 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.